Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Why do my lips feel sticky?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
why do my lips feel sticky?
Posted Fri, 23 Nov 2012 in General Health
Answered by Dr. Kulbir Singh 2 hours later
Hello and thanks for posting the query
Causes of the symptoms you mention could be lip biting, lip licking, Vit. B2 deficiency, smoking, overexposure to sun and ill fitting dentures. In extreme cases, this could be due to bacterial or fungal skin infection. The treatment all depends on the cause. Certain precautions that can help you are:

1. You need to drink plenty of water daily – around 1.5 – 3 liters per day and eat a balanced diet.
2. Do not keep your lips dry; apply lip balm which contains sunscreen.
3. Stop Smoking and avoid exposure to the sun.
4. Use a humidifier in your house and bedroom and make sure you maintain good oral hygiene.

Hope this will help you. If the symptoms still persist, consult your skin specialist or dermatologist and get investigated.

Please let me know about how you are doing and if you have any other doubts. I will be happy to help you.

Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor